We present improved stability criteria for the generalized equilibria of pseudodissipative systems. Compared to earlier results (Walker, 1988), the new criteria apply to many more kinematically constrained systems. We also obtain particularly simple stability criteria for holonomically constrained systems. Minimality is not assumed and linearization is not employed.

1.
Kane, T. R., and Levinson, D. A., 1985, Dynamics, Theory and Applications, McGraw-Hill, New York.
2.
Lagrange, J. L., 1788, Mecanique Analytique, new edition published by Mme. Ve. Courcier, Paris, 1811.
3.
Likens, P. W., 1973, Elements of Engineering Mechanics, McGraw-Hill, New York.
4.
Rosenberg, R. M., 1977, Analytical Dynamics of Discrete Systems, Plenum Press, New York.
5.
Walker
J. A.
,
1988
, “
Pseudodissipative Systems I: Stability of Generalized Equilibria
,”
ASME JOURNAL OF APPLIED MECHANICS
, Vol.
55
, No.
3
, pp.
681
686
.
6.
Walker
J. A.
,
1989
, “
Pseudodissipative Systems II: Stability of Reduced Equilibria
,”
ASME JOURNAL OF APPLIED MECHANICS
, Vol.
56
, No.
2
, pp.
466
473
.
7.
Walker
J. A.
,
1990
, “
Pseudodissipative Systems III: Global Behavior
,”
Quarterly of Applied Mathematics
, Vol.
48
, No.
4
, pp.
665
678
.
8.
Walker
J. A.
,
1992
, “
Instability of Generalized Equilibria of Pseudodissipative Systems
,”
ASME JOURNAL OF APPLIED MECHANICS
, Vol.
59
, No.
3
, pp.
676
677
.
This content is only available via PDF.
You do not currently have access to this content.